Alert archive / California / Excessive Heat Watches in 2021

Excessive Heat Watch 4, NWS Eureka, CA

July 6, 2021Lake County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this excessive heat watch at Jul 6, 2021, 1:02 PM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Jul 9, 2021, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 6, 2021, 1:02 PM PDT (20:02 UTC)
In effect from
Jul 9, 2021, 12:00 PM PDT
Expired
Jul 7, 2021, 12:08 PM PDT
In force
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WWUS76 KEKA 062002
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
102 PM PDT Tue Jul 6 2021

CAZ107-108-110-111-113>115-070615-
/O.NEW.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
102 PM PDT Tue Jul 6 2021

...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 110
  degrees possible.

* WHERE...Trinity, Lake, and portions of Eastern Mendocino
  counties.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

$$
4 follow-up statements
109 
WWUS76 KEKA 070600
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1100 PM PDT Tue Jul 6 2021

CAZ107-108-110-111-113>115-071400-
/O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
1100 PM PDT Tue Jul 6 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 110 
  possible.

* WHERE...Southern Trinity, Southeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Northeastern Mendocino 
  Interior, Northern Lake, Southern Lake and Northern Trinity 
  Counties.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$
314 
WWUS76 KEKA 070905
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
205 AM PDT Wed Jul 7 2021

CAZ107-108-110-111-113>115-071715-
/O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
205 AM PDT Wed Jul 7 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 110 
  possible.

* WHERE...Southern Trinity, Southeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Northeastern Mendocino 
  Interior, Northern Lake, Southern Lake and Northern Trinity 
  Counties.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$
637 
WWUS76 KEKA 071702
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1002 AM PDT Wed Jul 7 2021

CAZ107-108-110-111-113>115-081100-
/O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
1002 AM PDT Wed Jul 7 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 110 
  possible.

* WHERE...Southern Trinity, Southeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Northeastern Mendocino 
  Interior, Northern Lake, Southern Lake and Northern Trinity 
  Counties.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$
648 
WWUS76 KEKA 071908
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1208 PM PDT Wed Jul 7 2021

CAZ107-108-110-111-113>115-080315-
/O.UPG.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/
/O.NEW.KEKA.EH.W.0003.210709T1900Z-210712T0700Z/
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
1208 PM PDT Wed Jul 7 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...Dangerously hot conditions with temperatures up to 110 
  expected.

* WHERE...Northern Trinity, Southern Trinity, Northwestern 
  Mendocino Interior, Northeastern Mendocino Interior, 
  Southeastern Mendocino Interior, Northern Lake and Southern 
  Lake Counties.

* WHEN...From noon Friday to midnight PDT Sunday night.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this excessive heat watch went out at Jul 6, 3:54 AM PDT, 9 hours 8 minutes earlier.

Area forecast discussion, Jul 6, 3:54 AM PDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 AM PDT Tue Jul 6 2021

.SYNOPSIS...Warm and dry weather conditions occurring through mid
week will transition to hot and dry during late week, with
widespread triple digit heat becoming increasingly probable Friday
through Sunday. Elsewhere, a marine airmass will keep coastal
areas cool, though periods of afternoon sunshine will be possible
mid to late week resulting in moderating temperatures near sea
level.

&&

.DISCUSSION...A northeastward migrating midlevel shortwave trough
located over the NERN PAC was advancing along the western
periphery of a western CONUS ridge early this morning. The upper
wave will flatten the ridge on Wednesday, while a second wave
advancing east across OR and WA on Thursday aids in further
deamplifying the ridge. Neither of these disturbances are
forecast to yield precipitation across NWRN CA, though periods of
drizzle can't be ruled out in the vicinity of Humboldt Bay and
along the upwind slopes of the King Range this morning and again
Wednesday morning. Otherwise, the previously mentioned waves will
aid in locally gusty west-northwest winds occurring across exposed
ridges and through channeled terrain Wednesday and Thursday
afternoons.

Model guidance indicates a high probability of upper height rises
and ridge amplification taking place across the western United
States Friday into the weekend. The building ridge will support
hot interior temperatures, with highs across many inland valleys
ranging from 100 to 110. Excessive heat will be a concern across
Lake, Trinity, and interior Mendocino Counties.

Garner

&&

.AVIATION...Stratus inundates the coast once again this morning
and low clouds are expected to linger through much of the day,
continually fed by coastal southerly wind reversals this morning
and a widespread westerly push this afternoon. Some brief thinning
of the stratus is possible later today as the wind
shifts...although if this occurs it will likely be short-lived.
Recent guidance is indicating the marine layer slowly deepening
through today, with moisture surging back onshore this afternoon
and tonight. This will likely bring another round of IFR ceilings,
however we may see an improvement in overnight VIS for coastal
terminals as compared to the last couple nights. Inland locations
will remain VFR/SKC except for a little smoke in NE Trinity
County. At UKI, stratus is currently creeping north up the Russian
River valley toward the airport. This stratus may reach outer UKI
this morning, possibly bringing a transient IFR ceiling to KUKI
before mixing out a few hours after daybreak.

&&

.MARINE...Advisory-level northerly winds slowly diminish across
the outer waters today. Northerlies are then expected to
accelerate once again in the southern outers late this evening and
tonight, with advisory-level northerlies likely spreading to most
zones by Wednesday afternoon. There may be a sub-advisory period
for the S outer waters late this afternoon, but it will be short-
lived, so have decided to leave the S outer advisory valid through
the next couple days. Otherwise, a long period SW swell will
persist throughout the period, while a mid-period NW swell lasts
through mid- week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     6 PM PDT this evening for PZZ470.

     Small Craft Advisory until noon PDT Thursday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 6, 3:13 AM PDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
313 AM PDT Tue Jul 6 2021

CAZ101>115-071015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
313 AM PDT Tue Jul 6 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Excessive Heat Watches in California, 2021Every excessive heat watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.